Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Statistics Problems with Simple Numbers

K. L. Q. Read and I. S. Riley
The American Statistician
Vol. 37, No. 3 (Aug., 1983), pp. 229-231
DOI: 10.2307/2683377
Stable URL: http://www.jstor.org/stable/2683377
Page Count: 3
  • Download ($14.00)
  • Cite this Item
Statistics Problems with Simple Numbers
Preview not available

Abstract

This article concerns the construction of simple numerical illustrations of statistical techniques for use in introductory classes. Minimizing the amount of calculation facilitates checking, promotes reliability, is quicker, and reinforces the confidence of the student. Methods are described for generating (a) samples of size 3 upwards with integer-valued means and standard deviations, and (b) simple linear regressions with integer-valued intercepts and integer-valued or simple fractional slopes. Extensions to give exact pooled standard deviations in the two-sample problem and simple exact fractional correlation coefficients are also indicated. Further statistical procedures amenable to the same general approach are listed.

Page Thumbnails

  • Thumbnail: Page 
229
    229
  • Thumbnail: Page 
230
    230
  • Thumbnail: Page 
231
    231